|Low T cells and Low CD4
Sep 26, 2010
My boyfriend was diagnosed last year with HIV, at the time his VL=80 and CD4 = 260. I am wondering why his CD4 was so low yet his VL was also low. I thought by the time you get to cd4-260 the VL would be in the thousands. Can you explain this. After meds his CD4=480. He is thinking of getting off meds for a while. Is it safe? What are the consequences and how long before he gets back on the meds again.
| Response from Dr. Holodniy
I can't really explain that, but we do see this on occasion. Stopping HIV meds would be a bad idea, as he would likely lose the CD4 cells that he recovered with HIV treatment, and if his CD4 count dips below 200, he is at great risk of developing serious opportunistic infections as a result of the loss of his immune system.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do Red Spots Mean I Have AIDS?
- Does Sore On Penis Mean I Have Hiv?
- Burning Urethra After Anal Sex With Condom Does It Mean I Have HIV
- Groin Pain After Sex With Hooker Condom Broke Worried I Have HIV
- Itchy Balls After Licking Genital Sign Of HIV AIDS
- Itchy Scrotum After Getting Scratched Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.